×

Distributive lattices have the intersection property. (English) Zbl 1499.06028

Summary: Distributive lattices form an important, well-behaved class of lattices. They are instances of two larger classes of lattices: congruence-uniform and semidistributive lattices. Congruence-uniform lattices allow for a remarkable second order of their elements: the core label order; semidistributive lattices naturally possess an associated flag simplicial complex: the canonical join complex. In this article we present a characterization of finite distributive lattices in terms of the core label order and the canonical join complex, and we show that the core label order of a finite distributive lattice is always a meet-semilattice.

MSC:

06D05 Structure and representation theory of distributive lattices
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Bancroft, E., The shard intersection order on permutations, Available at https://arxiv.org/abs/1103.1910 (2011)
[2] Barnard, E., The canonical join complex, Electron. J. Comb. 26 (2019), Research paper P1.24, 25 pages · Zbl 1516.06008
[3] Birkhoff, G., Applications of lattice algebra, Proc. Camb. Philos. Soc. 30 (1934), 115-122 · Zbl 0009.05501 · doi:10.1017/S0305004100016522
[4] Birkhoff, G., Rings of sets, Duke Math. J. 3 (1937), 443-454 · Zbl 0017.19403 · doi:10.1215/S0012-7094-37-00334-X
[5] Clifton, A.; Dillery, P.; Garver, A., The canonical join complex for biclosed sets, Algebra Univers. 79 (2018), Article No. 84, 29 pages · Zbl 1507.05112 · doi:10.1007/s00012-018-0567-z
[6] Davey, B. A.; Poguntke, W.; Rival, I., A characterization of semi-distributivity, Algebra Univers. 5 (1975), 72-75 · Zbl 0313.06002 · doi:10.1007/BF02485233
[7] Day, A., Characterizations of finite lattices that are bounded-homomorphic images of sublattices of free lattices, Can. J. Math. 31 (1979), 69-78 · Zbl 0432.06007 · doi:10.4153/CJM-1979-008-x
[8] Day, A., Congruence normality: The characterization of the doubling class of convex sets, Algebra Univers. 31 (1994), 397-406 · Zbl 0804.06006 · doi:10.1007/BF01221793
[9] Erné, M.; Heitzig, J.; Reinhold, J., On the number of distributive lattices, Electron. J. Comb. 9 (2002), Research paper R24, 23 pages · Zbl 0989.05005
[10] Freese, R.; Ježek, J.; Nation, J. B., Free Lattices, Mathematical Surveys and Monographs 42. AMS, Providence (1995) · Zbl 0839.06005 · doi:10.1090/surv/042
[11] Garver, A.; McConville, T., Enumerative properties of Grid-Associahedra, Available at https://arxiv.org/abs/1705.04901 (2017) · Zbl 1385.05087
[12] Garver, A.; McConville, T., Oriented flip graphs of polygonal subdivisions and noncrossing tree partitions, J. Comb. Theory, Ser. A 158 (2018), 126-175 · Zbl 1427.05235 · doi:10.1016/j.jcta.2018.03.014
[13] Grätzer, G., General Lattice Theory, Pure and Applied Mathematics 75. Academic Press, Harcourt Brace Jovanovich Publishers, New York-London (1978) · Zbl 0436.06001 · doi:10.1007/978-3-0348-7633-9
[14] Mühle, H., Noncrossing partitions, Tamari lattices, and parabolic quotients of the symmetric group, Available at https://arxiv.org/abs/1809.01405 (2018)
[15] Mühle, H., The core label order of a congruence-uniform lattice, Algebra Univers. 80 (2019), Article No. 10, 22 pages · Zbl 1506.06003 · doi:10.1007/s00012-019-0585-5
[16] Petersen, T. K., On the shard intersection order of a Coxeter group, SIAM J. Discrete Math. 27 (2013), 1880-1912 · Zbl 1296.05211 · doi:10.1137/110847202
[17] Reading, N., Noncrossing partitions and the shard intersection order, J. Algebr. Comb. 33 (2011), 483-530 · Zbl 1290.05163 · doi:10.1007/s10801-010-0255-3
[18] Reading, N., Noncrossing arc diagrams and canonical join representations, SIAM J. Discrete Math. 29 (2015), 736-750 · Zbl 1314.05015 · doi:10.1137/140972391
[19] Reading, N., Lattice theory of the poset of regions, Lattice Theory: Special Topics and Applications. Volume 2 Birkhäuser/Springer, Basel (2016), 399-487 G. Grätzer et al · Zbl 1404.06004 · doi:10.1007/978-3-319-44236-5_9
[20] Whitman, P. M., Free lattices, Ann. Math. (2) 42 (1941), 325-330 · Zbl 0024.24501 · doi:10.2307/1969001
[21] Whitman, P. M., Free lattices. II, Ann. Math. (2) 43 (1942), 104-115 · Zbl 0063.08232 · doi:10.2307/1968883
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.